Doctors Lounge - Endocrinology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Endocrinology Answers List
- Fri Nov 30, 2007 10:56 am
Hello, I am 34 yrs old female trying to conceive. My thyroid test is as follows:
This is the first time I am diagnosed with Thyroid : 07/01/2007
T-4, free 1.0 (0.8 -1.8 ng/dL)
TSH W/reflex to FT4 5.76 (> 20 yrs 0.40 - 5.50)
After these test started Levoxyl – 0.05 mg once daily from 21 July 07
Test report : 09/09/2007
Thyroid Peroxidase Antibodies 15 <35 IU/mL
Thyroglobulin Antibodies <20 <20 IU/mL
T4, Free 1.8 (0.8 -1.8 ng/dL)
TSH , 3rd Generation 0.02 L (>20 : 0.40 - 4.50 )
After these test reports Levoxyl was reduced 0.025 mg daily from 16th sept, 2007
Test Report : 10/19/2007
TSH 0.4004 (0.3500 – 4.9400 uIU/mL)
After this report Levoxyl was stopped on 1st Nov, 2007.
Since 25th Nov I am having symptoms like
- rash all over body except face not very itchy
- joint pain in fingers, wrist and knee
- Stiffness around neck and pain while swallowing it is little swollen up too
- Puffiness on face
- Muscular pain all over – it is difficult to get up from bed in morning gets better as day passes
In light of above test and symptoms I am now having is it possible I have a hypothyroid condition. I forgot to mention that I didn’t have such kind symptoms when I was first diagnosed with Thyroid. I just had general tiredness.
I am also trying to conceive and took clomid and metformin to have ovulation. I just ovulated a few days ago and might be pregnant. It is difficult to get an appointment and test done so soon. I am afraid that hypothyroid condition (if it is the case) would affect the pregnancy and can cause fetal abnormalities. I would be able to get the test results till next week only.
I am quite concerned about the hypothyroid condition effecting pregnancy if I am pregnant this cycle. Should I start Levoxyl again just to be sure that the fetus is not affected in any case?Your advice would be greatly appreciated.
Thanks in advance
| Dr. Chan Lowe
- Sat Dec 01, 2007 7:12 pm
I would recommend strongly against starting the levoxyl again. Based on your initial TSH being only very slightly high with a normal T4, and the fact that your TSH dropped immediately upon beginning the levoxyl I suspect that you were actually never hypothyroid. The normal level cut offs are based on a bell curve so a small percentage of people will have levels just outside the normals and still actually be normal.
Your symptoms are more concerning for other possible illnesses. Metformin can cause a rash but I'm not familiar with it causing your other symptoms. Some rheumatic syndromes can cause these symptoms also.
I would recommend you see your doctor about your symptoms. At that point you can get your thyroid levels tested again to see if they are now normal since you are off the levoxyl.
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit
Ask a Doctor Teams: Respond to patient questions and
discuss challenging presentations with other members.
Doctors Lounge Membership